Wednesday, July 11, 2007

High strength MRI-Adverse Effects

Biologic Effects of 3 Tesla (T) MR Imaging Comparing Traditional 1.5 T and 0.6 T in 1023 Consecutive Outpatients. J Neuroimaging 2007 Jul;17(3):241-5. Weintraub MI, Khoury A, Cole SP.
" The recent use of high and ultra-high magnetic field (MF) systems (3.0 T and above) have raised concerns about biologic effects and safety. Sensory symptoms (magnetophosphenes, dizziness/vertigo, headaches, metallic taste, pain changes, and cognitive effects) have been reported. According to the authors-- New onset symptoms occurred predominantly with 3 T and female preponderance. Vertigo/dizziness , headache, spine pain occurred more frequently on 3 T, whereas magnetophosphenes and metallic mouth symptoms occurred principally in 1.5 T. Symptoms of vertigo/dizziness, headaches, and magnetophosphenes were more commonly seen in individuals undergoing brain MRIs but other body sites were also represented. Although no harmful effects, an unexpected high rate of 14% of individuals experienced sensory stimulation in both 3 T and 1.5 T units. Females appear to be more magnetically sensitive."

2 comments:

Anonymous said...

I am female, experienced dizziness (vertigo and disequilibrium)following breast MRI on a 1.5t tonight but had also taken prep for sensitivity to contrast dye. The tech indicated this is not uncommon,depending on the test and attributed it to the MRI, not the prep or a reaction. She said some studies take more time for the protons to rearrange themselves. Huh?

Anonymous said...

Hello,

I'm so glad I came into this. I devolope a dermographism since I did a MRI. I also develope sensory stimulation AKA small nerve fibers neuropathic pain until now. And I did the exam 4 month ago. I'm really scared because I can only do my normal life taking Diazepan. I hope authoroties investifgate nore abou this...

Thanks

Blog Archive